3 weeks ago I noticed that the muscle in my left leg next to my shin was/is completely numb. It feels like it was injected with novocaine. It is not causing me any problems walking or exercising or causing any pain. Nevertheless, it disturbed me so I went to a neurologist. I received an MRI (no problems except minor disc bulgin) and had a nerve conduction study/EMG which showed everything to be completely fine.
The neurologist told me to just wait 3-4 months, see if it gets worse/better, and come back to see him. I feel like this is too long to wait considering that an entire section of my leg is numb.
Do you have any other ideas of what could cause this problem? Should I get a second opinion? I am an athlete and this makes me nervous.
The numbness may be caused by the disc bulge. Other causes may be injury, toxic nerve damage due to heavy metals and organophosphate poisoning, vitamin deficiency, side effects of medications, improper blood circulation, nerve compression by infection, tumours or scar tissue. I would suggest you to go for an MRI of the pelvic region as well as the leg if the symptoms persist. Hope this helps you. Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.